Mathematical Biosciences and Engineering, 2014, 11(6): 1247-1274. doi: 10.3934/mbe.2014.11.1247.

Primary: 35B36, 45M10; Secondary: 92C15.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Spatiotemporal complexity in a predator--prey model with weak Allee effects

1. Department of Mathematics, Sun Yat-Sen University, Guangzhou 510275
2. Department of Mathematics and Statistics, Indian Institute of Technology Kanpur, Kanpur, Uttar Pradesh
3. Science and Mathematics Faculty, School of Letters and Sciences, Arizona State University, Mesa, AZ 85212
4. College of Mathematics and Information Science, Wenzhou University, Wenzhou, 325035

In this article, we study the rich dynamics of a diffusive predator-prey system with Allee effects in the prey growth. Our model assumes a prey-dependent Holling type-II functional response and a density dependent death rate for predator. We investigate the dissipation and persistence property, the stability of nonnegative and positive constant steady state of the model, as well as the existence of Hopf bifurcation at the positive constant solution. In addition, we provide results on the existence and non-existence of positive non-constant solutions of the model. We also demonstrate the Turing instability under some conditions, and find that our model exhibits a diffusion-controlled formation growth of spots, stripes, and holes pattern replication via numerical simulations. One of the most interesting findings is that Turing instability in the model is induced by the density dependent death rate in predator.
  Figure/Table
  Supplementary
  Article Metrics

Keywords non-constant solution; turing instability; Allee effects; pattern formation.; density dependent

Citation: Yongli Cai, Malay Banerjee, Yun Kang, Weiming Wang. Spatiotemporal complexity in a predator--prey model with weak Allee effects. Mathematical Biosciences and Engineering, 2014, 11(6): 1247-1274. doi: 10.3934/mbe.2014.11.1247

References

  • 1. Ecology, 75 (1994), 1842-1850.
  • 2. Trends in Ecology & Evolution, 15 (2000), 337-341.
  • 3. Nonlinear Analysis: Real World Applications, 10 (2009), 1401-1416.
  • 4. SIAM Journal on Applied Mathematics, 69 (2009), 1244-1262.
  • 5. Ecology, 76 (1995), 995-1004.
  • 6. Journal of Differential Equations, 33 (1979), 201-225.
  • 7. University of Chicago Press, Chicago, USA, 1931.
  • 8. Ecology, 83 (2002), 28-34.
  • 9. Journal of Theoretical Biology, 139 (1989), 311-326.
  • 10. Journal of Mathematical Biology, 33 (1995), 816-828.
  • 11. Mathematical Biosciences, 236 (2012), 64-76.
  • 12. Theoretical Ecology, 4 (2011), 37-53.
  • 13. Journal of Theoretical Biology, 245 (2007), 220-229.
  • 14. Bulletin of Mathematical Biology, 55 (1993), 365-384.
  • 15. Ecology, 73 (1992), 1530-1535.
  • 16. Mathematical Methods in the Applied Sciences, 36 (2013), 1768-1775.
  • 17. Journal of Theoretical Biology, 218 (2002), 375-394.
  • 18. Theoretical Population Biology, 72 (2007), 136-147.
  • 19. Springer, 2003.
  • 20. Journal of Differential Equations, 40 (1981), 232-252.
  • 21. International Journal of Biomathematics, 5 (2012), 1250023, 11 pp.
  • 22. Wiley, London, 2003.
  • 23. SIAM Journal of Appllied Mathematics, 35 (1978), 1-16.
  • 24. Ecology, 63 (1982), 1802-1813.
  • 25. Natural Resource Modeling, 3 (1989), 481-538.
  • 26. Journal of Mathematical Analysis and Applications, 339 (2008), 1220-1230.
  • 27. Journal of Theoretical Biology, 69 (1977), 613-623.
  • 28. Bulletin of Mathematical Biology, 69 (2007), 931-956.
  • 29. Springer-Verlag, Berlin and New York, 1983.
  • 30. Nonlinear Analysis: Real World Applications, 12 (2011), 2931-2942.
  • 31. Journal of Mathematical Biology, 60 (2010), 59-74.
  • 32. Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin-New York, 1981.
  • 33. Journal of Mathematical Biology, 42 (2001), 489-506.
  • 34. Journal of Mathematical Analysis and Applications, 238 (1999), 179-195.
  • 35. Journal of Mathematical Biology, 67 (2013), 1227-1259.
  • 36. Journal of Mathematical Analysis and Applications, 344 (2008), 217-230.
  • 37. Journal of Mathematical Biology, 28 (1990), 463-474.
  • 38. Fields Institute Communication, 21 (1999), 325-337.
  • 39. Journal of Mathematical Biology, 36 (1998), 389-406.
  • 40. Mathematical Biosciences, 88 (1988), 67-84.
  • 41. Ecology, 73 (1992), 1943-1967.
  • 42. Theoretical Population Biology, 43 (1993), 141-158.
  • 43. Journal of Differential Equations, 72 (1988), 1-27.
  • 44. Proceedings of the American Mathematical Society, 133 (2005), 3619-3626.
  • 45. Journal of Differential Equations, 131 (1996), 79-131.
  • 46. SIAM Review, 44 (2002), 311-370.
  • 47. Springer, 2000.
  • 48. Chaos, Solitons & Fractals, 23 (2005), 55-65.
  • 49. Physica D: Nonlinear Phenomena, 188 (2004), 134-151.
  • 50. Chaos, Solitons & Fractals, 37 (2008), 1343-1355.
  • 51. Bulletin of Mathematical Biology, 71 (2009), 863-887.
  • 52. Proceedings of the Royal Society of London-B: Biological Sciences, 271 (2004), 1407-1414.
  • 53. Bulletin of Mathematical Biology, 52 (1990), 119-152.
  • 54. Springer, New York, USA, 2002.
  • 55. Notices of the AMS, 48 (2001), 1304-1314.
  • 56. Proceedings of the Royal Society of Edinburgh-A-Mathematics, 133 (2003), 919-942.
  • 57. Journal of Differential Equations, 200 (2004), 245-273.
  • 58. Journal of Differential Equations, 247 (2009), 866-886.
  • 59. SIAM Journal on Applied Mathematics, 67 (2007), 1479-1503.
  • 60. Nonlinearity, 21 (2008), 1471.
  • 61. Theoretical Population Biology, 53 (1998), 108-130.
  • 62. Transactions of the American Fisheries Society, 111 (1982), 255-266.
  • 63. Mathematical Biosciences, 122 (1994), 1-23.
  • 64. Springer-Verlag, New York, 1994.
  • 65. Ecology, 58 (1977), 1237-1253.
  • 66. Trends in Ecology & Evolution, 14 (1999), 401-405.
  • 67. Oikos, (1999), 185-190.
  • 68. Theoretical Ecology, 5 (2012), 297-309.
  • 69. Princeton University Press, 2003.
  • 70. Philosophical Transactions of the Royal Society of London-B, 237 (1952), 37-72.
  • 71. Journal of Biological Dynamics, 6 (2012), 524-538.
  • 72. Journal of Differential Equations, 251 (2011), 1276-1304.
  • 73. Science Press, Beijing, 1993.
  • 74. Journal of Mathematical Analysis and Applications, 292 (2004), 484-505.
  • 75. Physica D, 196 (2004), 172-192.
  • 76. Computers and Mathematics with Applications, 52 (2006), 707-720.
  • 77. Physical Review E, 75 (2007), 051913.
  • 78. Ecological Modelling, 221 (2010), 131-140.
  • 79. World Scientific, 2006.
  • 80. SIAM Journal on Applied Mathematics, 61 (2001), 1445-1472.
  • 81. Applied Mathematics and Computation, 159 (2004), 863-880.
  • 82. Theoretical Population Biology, 67 (2005), 23-31.

 

This article has been cited by

  • 1. Feng Rao, Yun Kang, The complex dynamics of a diffusive prey–predator model with an Allee effect in prey, Ecological Complexity, 2016, 28, 123, 10.1016/j.ecocom.2016.07.001
  • 2. Sten Madec, Jérôme Casas, Guy Barles, Christelle Suppo, Bistability induced by generalist natural enemies can reverse pest invasions, Journal of Mathematical Biology, 2017, 75, 3, 543, 10.1007/s00285-017-1093-x
  • 3. G. Gambino, M. C. Lombardo, M. Sammartino, Cross-diffusion-induced subharmonic spatial resonances in a predator-prey system, Physical Review E, 2018, 97, 1, 10.1103/PhysRevE.97.012220
  • 4. Isam Al-Darabsah, Xianhua Tang, Yuan Yuan, A prey-predator model with migrations and delays, Discrete and Continuous Dynamical Systems - Series B, 2016, 21, 3, 737, 10.3934/dcdsb.2016.21.737
  • 5. Yun Kang, Dynamics of a generalized Ricker–Beverton–Holt competition model subject to Allee effects, Journal of Difference Equations and Applications, 2016, 22, 5, 687, 10.1080/10236198.2015.1135910
  • 6. Dana Contreras Julio, Pablo Aguirre, Allee thresholds and basins of attraction in a predation model with double Allee effect, Mathematical Methods in the Applied Sciences, 2018, 41, 7, 2699, 10.1002/mma.4774
  • 7. Kaigang Huang, Yongli Cai, Feng Rao, Shengmao Fu, Weiming Wang, Positive steady states of a density-dependent predator-prey model with diffusion, Discrete and Continuous Dynamical Systems - Series B, 2017, 22, 5, 16, 10.3934/dcdsb.2017209
  • 8. Yongli Song, Xiaosong Tang, Stability, Steady-State Bifurcations, and Turing Patterns in a Predator-Prey Model with Herd Behavior and Prey-taxis, Studies in Applied Mathematics, 2017, 139, 3, 371, 10.1111/sapm.12165
  • 9. Kalyan Manna, Malay Banerjee, Stationary, non-stationary and invasive patterns for a prey-predator system with additive Allee effect in prey growth, Ecological Complexity, 2018, 36, 206, 10.1016/j.ecocom.2018.09.001
  • 10. Swadesh Pal, S. Ghorai, Malay Banerjee, Effect of Kernels on Spatio-Temporal Patterns of a Non-Local Prey-Predator Model, Mathematical Biosciences, 2019, 10.1016/j.mbs.2019.01.011
  • 11. Yuri V. Tyutyunov, Deeptajyoti Sen, Lyudmila I. Titova, Malay Banerjee, Predator overcomes the Allee effect due to indirect prey–taxis, Ecological Complexity, 2019, 39, 100772, 10.1016/j.ecocom.2019.100772
  • 12. Xiaoyan Gao, Sadia Ishag, Shengmao Fu, Wanjun Li, Weiming Wang, Bifurcation and Turing pattern formation in a diffusive ratio-dependent predator–prey model with predator harvesting, Nonlinear Analysis: Real World Applications, 2020, 51, 102962, 10.1016/j.nonrwa.2019.102962

Reader Comments

your name: *   your email: *  

Copyright Info: 2014, Yongli Cai, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved